Alert archive / Tennessee / Wind Advisories in 2007

Wind Advisory 7, NWS Morristown, TN

April 11, 20079 counties in Tennessee; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this wind advisory at Apr 11, 2007, 3:46 AM EDT for 9 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Apr 11, 2007, 12:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2007, 3:46 AM EDT (07:46 UTC)
In effect from
Apr 11, 2007, 12:00 PM EDT
Expired
Apr 11, 2007, 8:00 PM EDT
In force
8 hr
Issued by
NWS Morristown, TN

Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 48 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.8 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2007-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2007-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1896 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMRX 110746
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
346 AM EDT WED APR 11 2007

...WINDY CONDITIONS EXPECTED ACROSS THE REGION TODAY...

.A DEVELOPING AREA OF LOW PRESSURE OVER MISSOURI WILL MOVE EAST
INTO THE OHIO VALLEY TODAY HELPING TO TIGHTEN THE PRESSURE GRADIENT
ACROSS THE SOUTHERN APPALACHIANS AND TENNESSEE VALLEY BY THIS AFTERNOON.
WINDS WILL BECOME SOUTHERLY THIS MORNING AND INCREASE TO 20 TO 30
MPH AND WITH GUSTS TO 45 MPH OVER THE HIGHER ELEVATIONS DURING THE
AFTERNOON.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-111600-
/O.NEW.KMRX.WI.Y.0007.070411T1600Z-070411T2200Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
346 AM EDT WED APR 11 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
AFTERNOON. 

SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH
BY THIS AFTERNOON. THE STRONG WINDS MAY BLOWN DOWN TREES AND POWER
LINES THIS AFTERNOON AND EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001-
002-005-006-008-111600-
/O.NEW.KMRX.LW.Y.0004.070411T1600Z-070411T2200Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-
WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-
NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE-WISE-SCOTT-
RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...
DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
JASPER...CHATTANOOGA...CLEVELAND...BENTON...JONESVILLE...WISE...
GATE CITY...LEBANON...ABINGDON
346 AM EDT WED APR 11 2007 /246 AM CDT WED APR 11 2007/

...LAKE WIND ADVISORY IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY
TO 6 PM EDT /5 PM CDT/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY TO
6 PM EDT /5 PM CDT/ THIS AFTERNOON. 

WINDS WILL BECOME SOUTHERLY THIS MORNING AND INCREASE TO 20 TO 30
MPH WITH GUSTS UP TO 40 MPH DURING THE AFTERNOON. WHEN TRAVELING THIS
AFTERNOON BE PREPARED FOR SUDDEN STRONG GUSTY WINDS...ESPECIALLY
THOSE DRIVING ON EAST TO WEST ROADWAYS...SUCH AS INTERSTATE 40.

A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO
BE 26 TO 30 MPH AT TIMES.  THIS WILL CAUSE A ROUGH CHOP ON AREA
LAKES.  BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE
CONDITIONS.

$$

DH
3 follow-up statements
000 
WWUS74 KMRX 111437 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
1037 AM EDT WED APR 11 2007

...WINDY CONDITIONS EXPECTED ACROSS THE REGION TODAY...

.AN AREA OF LOW PRESSURE OVER MISSOURI AND WESTERN ILLINOIS WILL
MOVE EAST INTO THE OHIO VALLEY TODAY HELPING TO TIGHTEN THE
PRESSURE GRADIENT ACROSS THE SOUTHERN APPALACHIANS AND TENNESSEE
VALLEY BY THIS AFTERNOON. WINDS WILL BECOME SOUTHERLY AND INCREASE
UP TO 20 TO 35 MPH WITH GUSTS UP TO 45 MPH OVER THE HIGHER
ELEVATIONS DURING THE AFTERNOON.

THESE WINDS SHOULD DIMINISH BY MID EVENING BEHIND PASSAGE OF A COLD
FRONT. 

STAY TUNED TO THIS STATION OR NOAA WEATHER RADIO FOR THE LATEST
FORECASTS AND STATEMENTS.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-112200-
/O.CON.KMRX.WI.Y.0007.070411T1600Z-070411T2200Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
1037 AM EDT WED APR 11 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. 

SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO
45 MPH BY THIS AFTERNOON. THE STRONG WINDS MAY BLOWN DOWN TREES
AND POWER LINES THIS AFTERNOON AND EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001-
002-005-006-008-112200-
/O.CON.KMRX.LW.Y.0004.070411T1600Z-070411T2200Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-
WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-
NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE-WISE-SCOTT-
RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...
DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
JASPER...CHATTANOOGA...CLEVELAND...BENTON...JONESVILLE...WISE...
GATE CITY...LEBANON...ABINGDON
1037 AM EDT WED APR 11 2007 /937 AM CDT WED APR 11 2007/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT /5 PM CDT/
THIS AFTERNOON...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT /5 PM CDT/
THIS AFTERNOON. 

WINDS WILL BECOME SOUTHERLY AND INCREASE UP TO 20 TO 30 MPH WITH
GUSTS UP TO 40 MPH DURING THE AFTERNOON. WHEN TRAVELING THIS
AFTERNOON BE PREPARED FOR SUDDEN STRONG GUSTY WINDS...ESPECIALLY
THOSE DRIVING ON EAST TO WEST ROADWAYS...SUCH AS INTERSTATE 40.

A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO
BE 26 TO 30 MPH AT TIMES.  THIS WILL CAUSE A ROUGH CHOP ON AREA
LAKES.  BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE
CONDITIONS.

$$

TG
000 
WWUS74 KMRX 111913
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
313 PM EDT WED APR 11 2007

...WINDY CONDITIONS EXPECTED ACROSS THE REGION INTO THIS EVENING...

.AN AREA OF LOW PRESSURE OVER MISSOURI AND WESTERN ILLINOIS WILL
MOVE EAST INTO THE OHIO VALLEY TONIGHT HELPING TO TIGHTEN THE PRESSURE
GRADIENT ACROSS THE SOUTHERN APPALACHIANS AND TENNESSEE VALLEY THIS
AFTERNOON. SOUTHERLY WINDS WILL INCREASE UP TO 20 TO 35 MPH WITH
GUSTS UP TO 45 MPH OVER THE HIGHER ELEVATIONS OVER THE REST OF THE
AFTERNOON AND EARLY EVENING HOURS.

THESE SOUTHERLY WINDS SHOULD SHIFT TO THE WEST AND DIMINISH BY
MID EVENING BEHIND PASSAGE OF AN ASSOCIATED COLD FRONT.

STAY TUNED TO THIS STATION OR NOAA WEATHER RADIO FOR THE LATEST
FORECASTS AND STATEMENTS.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-120000-
/O.EXT.KMRX.WI.Y.0007.000000T0000Z-070412T0000Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
313 PM EDT WED APR 11 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO
45 MPH INTO THE EARLY EVENING HOURS...AS A STRONG COLD FRONT
APPROACHES. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE COLD
FRONT MAY HELP BRING THESE STRONG WINDS TO THE SURFACE.
 
WINDS OF THIS STRENGTH MAY BLOWN DOWN TREES AND POWER LINES THIS
AFTERNOON AND EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001-
002-005-006-008-120000-
/O.EXT.KMRX.LW.Y.0004.000000T0000Z-070412T0000Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-
WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-
NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE-WISE-SCOTT-
RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...
DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
JASPER...CHATTANOOGA...CLEVELAND...BENTON...JONESVILLE...WISE...
GATE CITY...LEBANON...ABINGDON
313 PM EDT WED APR 11 2007 /213 PM CDT WED APR 11 2007/

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...

THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING. 

SOUTHERLY WINDS WILL INCREASE UP TO 20 TO 30 MPH WITH GUSTS UP TO 40
MPH INTO EARLY THIS EVENING...AS A STRONG COLD FRONT APPROACHES.
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT MAY HELP
BRING EVEN STRONGER WIND GUSTS TO THE SURFACE.

WHEN TRAVELING THIS AFTERNOON AND EARLY EVENING...BE PREPARED FOR
SUDDEN STRONG GUSTY WINDS...ESPECIALLY MOTORISTS DRIVING ON
ROADWAYS SUCH AS INTERSTATES 40...75 AND 81.

A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO
BE 26 TO 30 MPH AT TIMES.  THIS WILL CAUSE A ROUGH CHOP ON AREA
LAKES.  BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE
CONDITIONS.

$$

TG
000 
WWUS74 KMRX 112358 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
758 PM EDT WED APR 11 2007


NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-120100-
/O.EXP.KMRX.WI.Y.0007.000000T0000Z-070412T0000Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
758 PM EDT WED APR 11 2007

...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING. 

SOUTH WINDS WILL SHIFT TO THE SOUTHWEST THIS EVENING...AND BE
SUSTAINED BETWEEN 10 AND 20 MPH WITH GUSTS UP TO 30 MPH.

$$

TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001-
002-005-006-008-120100-
/O.EXP.KMRX.LW.Y.0004.000000T0000Z-070412T0000Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-
WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-
NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE-WISE-SCOTT-
RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...
DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
JASPER...CHATTANOOGA...CLEVELAND...BENTON...JONESVILLE...WISE...
GATE CITY...LEBANON...ABINGDON
758 PM EDT WED APR 11 2007 /658 PM CDT WED APR 11 2007/

...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM EDT /7 PM CDT/ THIS
EVENING...

THE LAKE WIND ADVISORY WILL EXPIRE AT 8 PM EDT /7 PM CDT/ THIS
EVENING. 

WINDS WILL SHIFT FROM THE SOUTH TO THE SOUTHWEST THIS EVENING...AND
WILL BE SUSTAINED BETWEEN 5 AND 15 MPH OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Apr 11, 3:25 AM EDT, 21 minutes earlier.

Area forecast discussion, Apr 11, 3:25 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
325 AM EDT WED APR 11 2007

.SHORT-TERM...(TODAY AND TONIGHT)...NEGATIVELY TILTED UPPER TROUGH
WILL MOVE INTO THE SOUTHERN GREAT LAKES AND OHIO VALLEY TODAY INTO
TONIGHT. A 110+ KNOT JET AT 300MB WILL MOVE FROM THE SOUTHERN PLAINS
TOWARD THE TENNESSEE AND OHIO VALLEY WILL PRODUCE STRONG DIFFLUENT FLOW
ACROSS THE OHIO VALLEY LATER TODAY. THE FORECAST AREA WILL BE ON THE
SOUTHERN FRINGE OF THE DIFLUENT FLOW ALOFT. STRONG BOUNDARY LAYER
JET WILL MOVE INTO THE FORECAST AREA TODAY WITH 850 MB JET OF 45 TO
50 KNOTS. I AM CONCERNED THAT A LITTLE MORE BREAKS IN THE CLOUDS
TODAY DUE TO DOWNSLOPE FLOW INTO THE NORTHERN AND CENTRAL VALLEY
WILL ALLOW THE STRONG WINDS TO MIX DOWN INTO THE VALLEY. WILL ISSUE
A WIND ADVISORY AREA-WIDE...EVEN THOUGH THE STRONGEST WINDS WILL BE
ACROSS THE HIGHER ELEVATIONS.

AS FOR RAIN AND THUNDER CHANCES...NAM AND RUC MODELS SHOW STRONG
BOUNDARY LAYER JET PULLING IN LOWER AND MID 50S DEWPOINTS INTO THE
REGION THIS AFTERNOON AND EVENING IN ADVANCE OF COLD FRONT.
DEPENDING ON HOW MUCH BREAKS OCCUR TODAY...ENOUGH INSTABILITY TO
PRODUCE SCATTERED THUNDERSTORMS. ALSO EXPECT MODERATELY STRONG
ISENTROPIC LIFT OVER THE AREA AS WELL. WILL MAINTAIN CAT POPS
AREA-WIDE.

PRECIPITATION WILL COME TO AN END SOON AFTER FROPA THIS EVENING WITH
COOLER AIR RETURNING TONIGHT.

.LONG TERM...(THURSDAY THROUGH TUESDAY)...HIGH PRESSURE BUILDS IN
FROM THE NW THURSDAY AND FRIDAY. PRESSURE GRADIENT REMAINS TIGHT
BETWEEN DEPARTING LOW AND BUILDING PRESSURE SO THURSDAY WILL BE
BREEZY. TEMPS WILL BE A FEW DEGREES BELOW NORMAL. ACTIVE PATTERN
SETTING UP FOR THE WEEKEND. MODEL UNCERTAINTY DEPICTED AS 4-CORNERS
CUTOFF LOW FLIRTS WITH PHASING WITH A NORTHERN SHORT. BEST BET IS
SURFACE LOW PRESSURE DEVELOPS OVR MS RVR VLY LATE ON FRI WITH COLD
FRONT EXTENDING WELL IN GLFMEX. GFS DEPICTS 70 KT WARM SECTOR LOW
LEVEL JET PUSHING INTO MID TN VLY EARLY SAT. BREEZY CONDITIONS ON
TAP WITH WATCHFUL EYE NEEDED ON TSTMS EARLY SAT. COLD FRONT SWEEPS
THROUGH AREA LATE SAT AS LOW PRESSURE SYSTEM DRIFTS OVER CNTRL APPS
BEFORE MOVING OFF THE COAST ON MONDAY. WRAP AROUND MOISTURE WILL
PERSIST OVR NE MRX AREA SUNDAY INTO MONDAY. COLD AIRMASS OVR E
CANADA WILL BUILD DOWN INTO AREA WITH LIGHT SNOW PSBL NE
AREAS/SMOKYS INTO MON MORN. RIDGING BUILDS IN TUE BUT TEMPS WOULD DO
WELL TO GET UP TO CLIMO.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             62  45  66  40  68 / 100  40   0   0  30
KNOXVILLE MCGHEE TYSON AIRPORT, TN  65  44  62  37  66 / 100  60   0   0  40
OAK RIDGE, TN                       62  44  62  35  67 / 100  60   0   0  40
TRI CITIES AIRPORT, TN              64  43  58  34  64 / 100  90   0   0  30

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM NOON TODAY TO 6 PM EDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: CHEROKEE...CLAY.

TN...WIND ADVISORY FROM NOON TODAY TO 6 PM EDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
     MOUNTAINS...EAST POLK...JOHNSON...SEVIER SMOKY MOUNTAINS...
     SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...
     UNICOI.

     LAKE WIND ADVISORY FROM NOON EDT /11 AM CDT/ TODAY TO 6 PM EDT
     /5 PM CDT/ THIS AFTERNOON FOR THE FOLLOWING ZONES:
     ANDERSON...BLEDSOE...BRADLEY...CAMPBELL...CLAIBORNE...
     GRAINGER...HAMBLEN...HAMILTON...HANCOCK...HAWKINS...
     JEFFERSON...KNOX...LOUDON...MARION...MCMINN...MEIGS...
     MORGAN...NW BLOUNT...NORTH SEVIER...NORTHWEST CARTER...
     NORTHWEST COCKE...NORTHWEST GREENE...NORTHWEST MONROE...
     RHEA...ROANE...SCOTT TN...SEQUATCHIE...SULLIVAN...UNION...
     WASHINGTON TN...WEST POLK.

VA...LAKE WIND ADVISORY FROM NOON TODAY TO 6 PM EDT THIS AFTERNOON
     FOR THE FOLLOWING ZONES: LEE...RUSSELL...SCOTT...
     WASHINGTON...WISE.

&&

DH/SON
Hazardous weather outlook, Apr 10, 4:20 PM EDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
420 PM EDT TUE APR 10 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-111000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
420 PM EDT (320 PM CDT) TUE APR 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION ON SATURDAY...
BRINGING THE POSSIBILITY OF SEVERE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON SATURDAY.

DMG

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 3:46 AM EDTLake Wind AdvisoryMRXAnderson, Bledsoe, Blount, Bradley, Campbell, Carter and 25 more16 hr

Nearby

Wind Advisories in Tennessee, 2007Wind Advisories in North Carolina, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.